Alert archive / Iowa / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 52, NWS Quad Cities, IA

June 11, 2025Delaware County, Dubuque County, Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 11, 2025, 8:11 PM CDT for Delaware County, Dubuque County, Iowa. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 11, 2025, 8:11 PM CDT (01:11 UTC)
Expired
Jun 11, 2025, 9:15 PM CDT
In force
64 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Delaware County, IA, Dubuque County, IA

The radar

The Quad Cities radar (KDVN), 105 km from the middle of the area, began a volume at 01:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 11, 2:53 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2025-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 105 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2025-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
105 J/kg
Mixed-layer CIN
-205 J/kg
Mixed-layer LCL
2395 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:42 PM CDT, 2 hours 29 minutes earlier. Its key messages:

  • Marginal (level 1/5) and Slight Risk (level 2/5) for severe storms today, largely along and north of Highway 20. Main threats with storms will be severe hail and wind, but the threat is low locally.
  • Active pattern will continue into the weekend, with daily chances for showers/storms. Overall the severe threat is low through the weekend. Rather, we can expect pop-up showers/storms each afternoon.
  • Temperatures will remain above normal through the forecast period, with most in the mid-upper 80s through at least the start of next week.
  • Potential for an even more active pattern to set up next week, resulting in chances for very hot conditions and/or an active storm track.
Area forecast discussion, Jun 11, 5:42 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
542 PM CDT Wed Jun 11 2025

.KEY MESSAGES...

- Marginal (level 1/5) and Slight Risk (level 2/5) for severe
  storms today, largely along and north of Highway 20. Main
  threats with storms will be severe hail and wind, but the
  threat is low locally.

- Active pattern will continue into the weekend, with daily
  chances for showers/storms. Overall the severe threat is low
  through the weekend. Rather, we can expect pop-up
  showers/storms each afternoon.

- Temperatures will remain above normal through the forecast
  period, with most in the mid-upper 80s through at least the
  start of next week.

- Potential for an even more active pattern to set up next week,
  resulting in chances for very hot conditions and/or an active
  storm track.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 228 PM CDT Wed Jun 11 2025

Stalled boundary will remain draped along/north of the Highway 20
corridor through the afternoon and evening, with bouts of energy
passing along it from a weak wave. These will provide the forcing
necessary to develop scattered showers/storms through the evening,
with some becoming strong to severe. The SPC has outlooked these
areas in a Marginal Risk, level 1/5, for severe weather. This
afternoon, they also introduced a Slight Risk (level 2/5) for the
areas with the best chance. Although, our confidence is low on the
overall severe threat, especially with some short term guidance
keeping the convection north of our area. Thus, confidence in anyone
south of Highway 20 seeing storms, let alone any severe, is low
at this point. Locations along Highway 20 also have the chance
to end up dry, but the storms will be close enough to the area
that mention of the potential was needed. Best chances will be
along and north of Highway 20, which is highlighted well amongst
guidance. This will be something to watch through the afternoon
and evening though, as if the front pushes farther south, that
would bring the convection farther into our area. Thus, a little
extra room in the outlook area has been provided. This activity
will continue into the mid-evening, diminishing around
10pm-12am local time. From there, we will be left with passing
clouds, light winds, and mild temperatures tonight.

Tomorrow, boundary remains draped over the forecast area once again,
starting near the Interstate 80 corridor and pulling north by the
afternoon hours. LLVL southerly flow will help push this boundary
north, with scattered showers and storms developing as it does.
While we are not expecting a washout, the coverage of PoPs is
greater tomorrow, with more areas possibly seeing at least a
shower/storm through the afternoon. We are not expecting severe
weather at this time. Rather, garden variety thunderstorms are
expected. Best chances will be in the afternoon hours along and
north of Interstate 80, as daytime heating helps build better
instability, with increasing moisture as well.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Issued at 228 PM CDT Wed Jun 11 2025

Active pattern will continue through much of the forecast period, as
we will continue to see diurnal convection through Friday and into
Saturday. Stalled out boundary in weak upper level flow regime
will remain the main forcing, with some weak bouts of energy
providing the upper level support. We largely have continuous
PoPs through this timeframe (15-25%), but the better chances
will be each afternoon and evening (30-50%), as we get daytime
heating to build instability. Through the end of the week, we
will also see better moisture work in, allowing for more
coverage of storms. At this time, we are not expecting severe
weather. Saturday, we will largely remain dry, with the best
chances for storms along and east of the Mississippi River, as
the pattern changes and a cold front pushes through the area.
Temperatures will remain above normal, with most in the mid-
upper 80s and a mix of clouds/sun.

Sunday and beyond, the already active pattern becomes potentially
more active. Ridging develops over the Central Plains, which would
place parts of the Midwest under northwest flow, at the edge of the
heat dome. There remains some placement and timing differences
amongst guidance, but they have near-daily waves riding along the
edge of the heat dome and crashing through the Midwest. What does
this mean? Well, this would indicate that somewhere in the Midwest
is likely to fall under a near-daily track for MCSs, with the
others dry and very hot. This is normal during this time of the
year and we have seen this pattern many times. Although, this
pattern does lead to high uncertainty. There are two scenarios
that usually come out of this pattern: very hot conditions, with
near extreme heat under the heat dome and dry, or you fall
under the MCS track through the week, resulting in temperatures
that are not as hot as the fist scenario (yet still warm and
humid). Thus, we will continue to follow with what the NBM
provides at this time, given the uncertainty. So, right now we
will advertise the continuation of mid-upper 80s through the
middle of next week, with increasing humidity and daily chances
for precipitation (30-50%). While this sounds similar to what we
are currently seeing, the main difference is that there will be
stronger forcing in play throughout the Midwest next week,
providing the potential for more widespread showers/storms. It
is also too soon to dive into details about any severe
potential, but keep in mind that we are in the season where
strong to severe storms cannot be ruled out.

&&

.AVIATION /00Z TAFS THROUGH 00Z FRIDAY/...
Issued at 530 PM CDT Wed Jun 11 2025

VFR expected this evening into Thursday AM with organized storm
activity holding mainly to the north. However, there is a
chance (30-50%) for scattered storms to track near DBQ late this
evening into early tonight, so have messaged this potential in
a PROB30 which could result in brief MVFR/IFR. A worst case
scenario would have scattered storms as far south as CID,
although this is unlikely. Then for Thursday afternoon, isolated
pop-up showers and storms are expected to develop in the heat
and humidity. Low confidence on coverage this far out so did not
mention in the TAFs yet.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...None.
IL...None.
MO...None.

&&

SHORT TERM...Gunkel
LONG TERM...Gunkel
AVIATION...Uttech
Hazardous weather outlook, Jun 11, 2:56 PM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
256 PM CDT Wed Jun 11 2025

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-122000-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
256 PM CDT Wed Jun 11 2025

This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.

.DAY ONE...THIS AFTERNOON AND TONIGHT

We will have a chance for scattered showers and storms this
evening and into the night, especially along the Highway 20
corridor in Iowa. These storms have the potential to become strong
to severe, with winds and hail being the main hazards. Thus, there
is a Slight Risk, level 2 out of 5, for severe storms this
evening. The primary area of concern is along and north of the
Highway 20 corridor.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Off and on showers and storm chances persist through Tuesday. At
this time no severe weather is expected in the extended forecast.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening along the Highway 20
corridor.

Gunkel

In the hours before

Special weather statement, Jun 11, 7:09 PM CDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
709 PM CDT Wed Jun 11 2025

IAZ040-041-120100-
Buchanan IA-Delaware IA-
709 PM CDT Wed Jun 11 2025

...Strong thunderstorms will impact portions of Buchanan and western
Delaware Counties through 800 PM CDT...

At 706 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Arlington to near Reinbeck. Movement was
east at 40 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail. Gusty outflow
         winds are possible ahead of the storms, along with areas of
         blowing dust.

SOURCE...Radar indicated.

IMPACT...Strong winds could break small tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Independence, Manchester, Jesup, Fairbank, Edgewood, Winthrop,
Hazleton, Quasqueton, Lamont, Brandon, Rowley, Aurora, Dundee,
Masonville, Stanley, Wapsipinicon Golf Course, Manchester Airport,
Fontana County Park, Monti, and Otterville.

This includes Interstate 380 between mile markers 49 and 55.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northeastern Iowa.

&&

LAT...LON 4230 9159 4230 9206 4247 9206 4247 9208
      4264 9208 4265 9136
TIME...MOT...LOC 0006Z 289DEG 35KT 4276 9177 4237 9254

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Uttech

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 7:09 PM CDTSpecial Weather StatementDVNBuchanan51 min
Jun 11, 7:39 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware81 min
Jun 11, 8:06 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Linn54 min
Jun 11, 8:43 PM CDTSevere Thunderstorm WarningDVNBuchanan, Delaware, Jones, Linn51 min
Jun 12, 12:17 AM CDTSpecial Weather StatementDVNBuchanan43 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.